I'm unsure if anyone on these forums has lupus tumidus, as it's quite rare... but, it's similar to lichen planus, and some doctors aren't sure if it's the same thing or something different. So, lichen planus works too, I guess.
Anyway, I've had the strangest symptoms which don't fit at all with the textbook definition of this disease. I've seen posts around the internet describing something similar to what I'm experiencing, yet they never seem to contain a follow-up post about what their doctor thought of it, or if they were diagnosed with systemic lupus.
The main thing is these red bumps that appear all over me and are terribly itchy. Sometimes, they turn into ulcers. They are mainly on my ankles and legs, but also appear on my arms. I've had painful similar bumps appear all over my butt at one point and even down my thighs. I've been checked for every sort of STD, all negative, so that can't be it. I have also experienced a horrible vasculitis rash encompassing my entire body at some times, covering my skin. That was last summer. Now, I get it only occasionally, mainly on my legs and arms. I do, of course, get the characteristic subcutaneous rash, but this is typically limited to the face and chest. But once again, I get it covering my body. It is always visible, everywhere on my skin, sometimes faint and other times quite obvious. I have the most horrible joint, muscle, and bone pain, and some days I can hardly get out of bed. I am 23 years old and was diagnosed about 1 year ago.
Anyone else with this rare type of lupus experiencing anything similar? What do you do about it? My doctors (up until my recent one, who is running a series of blood tests as we speak) did not believe me, and simply said that lupus tumidus is isolated to the subcutaneous rash, which is not supposed to accompany any other symptoms, including pain or itching. Mine burns badly when it appears, almost like bad sunburn.
I stay out of the sun as much as possible and wear sunblock whenever I am in it. I do nothing to aggravate the disease, and Plaquenil did not help after nearly one year of use. Plus, it made me go nuts. Not fun.
Your input is much appreciated. Thanks, guys.